How can long term use of Propecia lead to depression?

, , Comments Off on How can long term use of Propecia lead to depression?

propecia and depressionAmong the potential side effects of long term use of Propecia, one study has linked the hair loss medication with depression. Available as the brand name of Finasteride and also in a number of generic variants, the drug is widely used in men to treat male pattern baldness and enlarged prostate. The drug itself is highly effective for hair loss and many users have experienced these benefits with long term use. However, some of the users have reported experiencing depression and also thoughts of suicide. A preliminary study of this effect on mental health also reported that depressive symptoms are among the adverse effects that come with using this medication. The FDA has also made it a requirement for product labels to carry this warning.

It is generally used under medical supervision and also by carefully monitoring for potential reactions so they can be treated in time. Simply using the drug is not likely to trigger any severe side effects unless you are allergic to the active ingredient or should not use the medication for any medical reasons. Learn the possibility of depression following the use of Propecia to understand the condition better in the likelihood that it occurs.

Propecia depression side effects

People who were seen buying propecia online and using it on a long term basis was first linked with sexual side effects like erectile dysfunction and impotency. A latter study also discovered that depression was yet another symptom affecting some Propecia users. The condition occurred in those who were on the medication and also in those who had long since stopped taking the hair loss pills. Some of the depressive symptoms to watch out for are low energy, insomnia, fatigue, feelings of guilt and worthlessness, lack of interest in life, irritability and suicidal thoughts.

According to the study, 64 men who had reported experiencing sex side effects were also found to experience moderate to severe depression. The rate of Propecia users reporting these side effects is very low. The warning on the product label is just for people to be aware that there is a possibility to develop depression. More in-depth study is required in order to establish the definite link between Propecia use and depression.

How to avoid the long-term side effects of Propecia?

Hair loss is one of the conditions that can cause one to have low self-esteem as it concerns one’s looks. Psychological imbalance could also be a part of the reason for depression in some of Propecia users. The result of this hair loss medication usually fade away as the body gets adjusted to the drug. Depending on the user, the drug may be continued or discontinued from use. Always follow the dosing recommendations provided by the physician to avoid any unwanted ill effects. Keep track of any changes in your body that are likely to be cause for concern and get it checked without any delay. Visit the healthcare provider for regular checks to ensure the use of drug without it affecting you in any way other than as intended.